Alert archive / Oklahoma / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 6, 2007, 2:12 PM CST for 10 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2007, 2:12 PM CST (20:12 UTC)
- Expired
- Mar 6, 2007, 6:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Major County, OK, Noble County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 34 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3451 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KOUN 062012 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 212 PM CST TUE MAR 6 2007 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON... OKZ004>013-070000- /O.NEW.KOUN.FW.W.0003.070306T2012Z-070307T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE- 212 PM CST TUE MAR 6 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. UNSEASONABLY WARM TEMPERATURES... DRY AIR AND GUSTY SOUTHWEST WINDS ARE CREATING CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS PORTIONS OF NORTHERN OKLAHOMA. TEMPERATURES ARE IN THE LOWER AND MID 70S THIS AFTERNOON WHILE RELATIVE HUMIDITIES HAVE DROPPED TO AROUND 10 PERCENT. THE WARM AND VERY DRY CONDITIONS... COMBINED WITH SOUTHWEST WINDS OF 20 TO 30 MPH... HAVE CREATED DANGEROUS FIRE WEATHER CONDITIONS. THE RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. USE EXTREME CAUTION TO PREVENT THE START AND SPREAD OF WILDFIRES THIS AFTERNOON. CONDITIONS WILL IMPROVE DURING THE EVENING HOURS AS TEMPERATURES COOL... HUMIDITIES INCREASE AND THE WINDS GRADUALLY DIMINISH. $$ CJS/SC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 6, 11:27 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 6, 11:27 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1127 AM CST TUE MAR 6 2007 .DISCUSSION... NOT ANY BIG CHNAGES THIS MORNING. MAIN CONCERN IN THE SHORT TERM REMAINS FIRE WX. THICK CI HAS HELPED TO SLOW WARMUP DOWN OVER CENTRAL AND SOUTH THIS MORNING BUT SKIES OVER NRN SECS REMAIN MOSTLY CLEAR AND WILL BUMP UP MAX TEMPS A BIT THERE. RH SHOULD BE QUITE LOW ACROSS MUCH OF THE AREA THIS AFTN. MAIN AREA OF CONCERN REMAINS THE NW AND NCNTRL WHERE TEMPS AND WINDS WILL APCH RED FLAG CRIT THIS AFTN. FOR NOW WILL HOLD OFF ON ISSUING AS DURATION OF RED FLAG CONDITIONS SHOULD REMAIN REL BRIEF. HOWEVER WILL CONTINUE TO MONITOR AND IF IT LOOKS LIKE CONDTIONS WILL DETERIORATE RED FLAG MAY BE NEEDED LATER TODAY. ELSEWHERE...LIGHTER WINDS AND SLIGHTLY LOWER MAX TEMPS SHOULD PRECLUDE RED FLAG. STILL LOOKS LIKE FRONTAL BOUNDARY SLIDES SOUTHWARD INTO THE AREA TONIGHT AND WORKS ITS WAY SWD ACROSS MOST OF THE AREA ON WEDNESDAY. THE COOLER TEMPS AND LIGHTER WINDS SHOULD EASE FIRE WX CONCERNS A BIT. && .PREV DISCUSSION... /ISSUED 427 AM CST TUE MAR 6 2007/ DISCUSSION... FIRE WEATHER TODAY AND THUNDERSTORM CHANCES LATE WEEK ARE OUR CONCERNS THIS FORECAST PACKAGE. LOWER LEVEL AIRMASS TODAY IS EXPECTED TO BE SIMILAR TO YESTERDAYS WITH ARID CONDITIONS PREVAILING. SINGLE DIGIT TO TEEN DEWPOINTS ARE EXPECTED TO MIX INTO WESTERN OKLAHOMA BY MIDDAY WITH HUMIDITIES FALLING TO NEAR 10 PERCENT ALONG THE WESTERN OKLAHOMA/TEXAS PANHANDLE BORDER. WINTER WHEAT CROP APPEARS TO HAVE SHOWN ITSELF YESTERDAY WITH HIGHER DEWPOINTS PREVAILING ACROSS PARTS OF NORTHERN OKLAHOMA AND SO HAVE KEPT DEWPOINTS HIGHER ACROSS THIS AREA TODAY DUE TO GREATER EVAPOTRANSPIRATION. LEE ROCKIES SURFACE TROUGH WILL BE SLIGHTLY STRONG TODAY SUPPORTING SUSTAINED WINDS OF 15 TO 20 MPH WITH GUSTS NEAR 30 MPH. THE ONLY CRITERION PREVENTING US FROM UPGRADING A FIRE WEATHER WATCH TO A RED FLAG WARNING IS TEMPERATURES...WHICH ARE FORECAST TO BE A COUPLE DEGREES WARMER THAN YESTERDAY MAINLY THROUGH MODIFICATION... BUT NOT MORE THAN THAT DUE TO CIRRUS DURING THE FIRST HALF OF THE DAY AND WEAK DOWNSLOPE FLOW. WOULD NOT NORMALLY CANCEL A FIRE WEATHER WATCH BUT AFTER MUCH INTERNAL DISCUSSION AND COORDINATION WITH WFO TSA WHICH ALSO HAS A WATCH...THE FEELING WAS HANDLE BORDERLINE EVENTS LIKE TODAY WITH THE HAZARDOUS WEATHER OUTLOOK AND FIRE WEATHER FORECAST AND TO RESERVE MORE SIGNIFICANT EVENTS FOR THE RED FLAG WARNING. THEREFORE...THE FIRE WATCH WILL BE CANCELLED SHORTLY. BY TONIGHT...THE GREAT LAKES UPPER TROUGH DIGS SLIGHTLY AS A SHORTWAVE TROUGH TRAVERSES ITS WEST SIDE WHICH HELPS A COLD FRONT OVER KANSAS TO MOVE INTO NORTHERLY OKLAHOMA TOWARD MORNING. TEMPERATURES WILL BE QUITE TRICKY WEDNESDAY DEPENDING ON THE FRONTAL POSITION. CURRENTLY HAVE THE FRONT STALLING NEAR THE RED RIVER LATE WEDNESDAY/WED NGT WITH AREAS SOUTH OF THE FRONT REACHING SIMILAR TEMPERATURES AS TUESDAY. DIFFICULT SHORTWAVE PATTERN TO RESOLVE BY THURSDAY WITH THE MODELS DEPICTING A NEARLY ZONAL PATTERN WITH QUICK MOVING LOW AMPLITUDE SHORTWAVE TROUGHS LIKELY IMPACTING THE REGION LATE IN THE WEEK. THE FIRST OF THESE ARRIVE THURSDAY NIGHT WITH STEEPENING LAPSE RATES OVERLAPPING INCREASING MID LEVEL MOISTURE. ANY PRECIPITATION THAT FORMS MAY INITIALLY BE VERY HIGH BASED BUT INCREASING MOISTURE ACCOMPANYING THE LOW LEVEL JET MAY ASSIST DEEPER CONVECTION IN FORMING BY FRIDAY MORNING. CURRENTLY HAVE THE HIGHEST POPS ACROSS NORTH CENTRAL OKLAHOMA WHERE THE LOW/MID LEVEL BAROCLINIC ZONE IS STRONGEST. AS ASSOCIATED COLD FRONT THEN PROGRESSES THROUGH THE REGION FRIDAY INTO FRIDAY NIGHT WITH PROGRESSIVELY BETTER MOISTURE ARRIVING AHEAD OF THE FRONT FOR MAINLY EASTERN SECTION OF THE FORECAST AREA WHERE POPS MAY NEED TO BE RAISED IN SUBSEQUENT ISSUANCES IF THIS PATTERN VERIFIES. OTHERWISE...WILL HOLD ONTO LOW POPS FOR SOUTHERN/EASTERN AREAS ON SATURDAY DUE TO UNCERTAINLY IN THIS SHORTWAVE PATTERN. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 74 42 65 38 / 0 0 0 0 HOBART OK 73 40 65 37 / 0 0 0 0 WICHITA FALLS TX 74 43 74 46 / 0 0 0 0 GAGE OK 76 38 61 35 / 0 0 0 0 PONCA CITY OK 74 38 60 34 / 0 0 0 0 DURANT OK 73 44 74 48 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/99
Hazardous weather outlook, Mar 6, 11:45 AM CST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST TUE MAR 6 2007
OKZ004>048-050>052-TXZ083>090-071300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CST TUE MAR 6 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
WHILE HIGH CLOUDS WILL PASS OVERHEAD...VERY DRY AIR NEAR THE SURFACE
WILL MAINTAIN STABILITY THROUGH TONIGHT. AS A RESULT NO
THUNDERSTORMS ARE EXPECTED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY MAR 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT
OTHER HAZARDOUS WEATHER...
WITH DRY...MILD...AND BREEZY WEATHER THIS AFTERNOON...WILD FIRES MAY
START AND SPREAD MORE EASILY. PLEASE USE CAUTION TO PREVENT WILD
FIRES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
TOWARD THE END OF THE WEEK...LOW PRESSURE WILL DRAW INCREASING
MOISTURE INTO THE AREA...WHILE FAST MOVING JET STREAM DISTURBANCES
SUPPORT A SLIGHT CHANCE FOR THUNDERSTORMS. HIGH BASED SHOWERS
AND THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING IN NORTHERN OKLAHOMA.
THUNDERSTORMS MAY BECOME STRONGER LATE FRIDAY AND SATURDAY AS THEY
ENCOUNTER BETTER LOW LEVEL MOISTURE OVER CENTRAL AND SOUTHERN
OKLAHOMA...AND POSSIBLY WESTERN NORTH TEXAS. WITH MODERATE TO STRONG
WIND SHEAR IN PLACE...AND INCREASING INSTABILITY...A FEW SEVERE
STORMS MAY DEVELOP.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY MARCH 7.
BURKE/IINearby
Red Flag Warnings in Oklahoma, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.